MAUDE Adverse Event Report: ABBOTT VASCULAR ACCULINK; CAROTID STENT

ABBOTT VASCULAR ACCULINK; CAROTID STENT
Catalog Number 1011343-40
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Exemption number e2019001.
 
Event or Problem Description
It was reported that the procedure was to be performed to treat a lesion in the right internal carotid artery with moderate tortuosity and heavy calcification.A 6.0x40 mm acculink self-expanding stent system (sess) was advancing, but resistance met with the tortuosity causing the delivery catheter sheath to become kinked.The sess could not cross the target lesion and then the sheath became bent.Therefore, the sess was removed from the patient; however, after the sess was removed, the sheath became separated from the device.The procedure was aborted and rescheduled to be performed at a later date.The patient is stable.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation and damage to the shaft was confirmed.The failure to advance was not able to be confirmed as it was based on procedural circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no complaints.The investigation determined that the reported difficulties were related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACCULINK
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9163725
Report Number2024168-2019-12387
Device Sequence Number2308159
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public08717648076374
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1011343-40
Device Lot Number9010262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight109